|depression and hiv
May 14, 2008
I found out eight months ago I was positive. My partner is positive and I knew the risks. We didnt have unprotected sex but a few times, but I guess that was all it took. He is in jail now and is going to be doing time in prison. We have been seperated for five months. I have been really depressed since the sepperation. Is the stress from the sepperation going to have any effect on my meds?
| Response from Dr. Frascino
Actually all it takes is one time for HIV infection to potentially occur. Fortunately that doesn't happen often, but each unprotected episode of penetrative sex is like playing Russian roulette. I'm sorry to hear about your recent diagnosis and your partner's jail time! Depression in and of itself won't affect your HIV medications. However, depression might affect your adherence to taking your mediations as directed. It can also cause sleep disturbance, decrease in appetite, difficulty concentrating and fatigue. If stress and depression are becoming a problem for you, discuss it with your HIV specialist. He may refer you for counseling or provide other treatment to help you during this challenging period.
Good luck. I'm here if you need me, OK?
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.